Ask a doctor

6 Days Post Second Vbeam. Purple to Red but Aren't Fading?

Purple marks have turned to bright red but aren't fading. Help! The First time I had this done, my skin rebounded beautifully and from the moment I stepped out of the office I knew my skin was responding well to the treatment. This time, I'm really worried. It feels like my skin is not healing properly. Is it normal to be not fading much after 6 days? If settings were too aggressive, will my skin eventually return to normal? Makeup isn't even helping hide the marks!

Doctor Answers (4)

Vbeam laser and purpura bruising

+1

Purpura after VBeam laser treatments can occur and these usually fade with time. I would apply Bruisestick ointment to speed up the recovery. Raffy Karamanoukian, Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Bruising after V-Beam procedure

+1

Without seeing you in person or in a picture, it is difficult to say what exactly could have happened.  It could be that you are experiencing bruising (purpura) if purpuric settings were used.  A bruise can last up to 2 weeks on most parts of the face and body and even up to three weeks under certain circumstances around the eyes.  I suggest you follow up with the physician who performed your treatment for further discussion and treatment if necessary. 

Joshua L. Fox, MD
Long Island Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Bruising 6 days after Vbeam

+1

Bruising and redness after Vbeam could take 10-14 days to resolve in some scenarios.  Your provider may have increased the settings during you second treatment.  Using Arnica tablets or gel may help expedite things. If things don't improve within two weeks, please follow up with you doctor who performed the procedure.

Ritu Saini, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

6 Days Post Second Vbeam--not fading

+1

Hi! Some patients experience bruising post Vbeam treatment for 1-2 weeks.  Your second treatment may have been more aggressive resulting in bruising.  To help these marks resolve faster, some patients try Arnica Cream or Gel.  With time, your skin should return to normal.  Were you on any medications prior to the 2nd treatment which increased your risk of bruising?  Some medications that increase bruising: Advil, Alieve, Aspirin, Coumadin, Excedrin, Midol, Fish Oil, Vitamin E, Ginko Biloba.  If you have any concerns, it would be best to schedule a recheck with the office that performed the procedure.

Lenore Sikorski, MD
Orange County Dermatologist
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.